Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

High heart resting rate, normal BP. Prone to asthma and bronchitis. Uses inhaler. What could be causing it?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
MY daughter is 20 years old and has a high resting heart rate, ~140BPM, but normal blood pressure. She is prone to asthma and bronchitis and uses an albuterol based inhaler. She has a normal body weight and eats healthy. What could be causing the high resting heart rate? (She is also on birth control pills to help with migraine headaches she has had in the past.)
Posted Thu, 3 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Hema Yadav 53 minutes later

Thanks for posting your query.

A high resting heart rate in your daughters case could be due to side-effects of albuterol or a hormonal problem like hyperthyroidism or anemia or stress.

To come to an exact diagnosis she needs to be thoroughly examined and investigated by a consulting physician or cardiologist.

Though she is presently having normal blood pressure and no other cardiovascular symptoms, a resting heart rate of 140 is definitely high for her and warrants a consultation with the doctor.

There is no need to panic though as she is still asymptomatic, and there is a possibility of it being a sideeffects of albuterol which is known to cause tachycardia and palpitations but even that needs to be assessed by the doctor himself.

The other most likely possibility is of a hormonal disorder or anemia which may require few tests like the thyroid profile or blood counts as per the doctor s advise.

So I would advise you consult your physician as soon as feasible to be on the safer side.

Hope I have answered your query. Please write back to me if you have further queries.

Wishing her good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor